Alert archive / Oregon / Small Craft Advisories in 2018
Small Craft Advisory 13, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Jan 29, 2018, 2:33 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2018, 2:33 PM PST (22:33 UTC)
- Expired
- Jan 29, 2018, 7:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
414 WHUS76 KMFR 292233 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 233 PM PST Mon Jan 29 2018 PZZ350-356-301145- /O.CAN.KMFR.SC.Y.0011.000000T0000Z-180201T0000Z/ /O.NEW.KMFR.SC.Y.0013.180129T2233Z-180130T0300Z/ /O.NEW.KMFR.SW.Y.0010.180130T0300Z-180131T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 233 PM PST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect until 7 PM PST this evening. A Small Craft Advisory for hazardous seas has also been issued. This Small Craft Advisory for hazardous seas is in effect from 7 PM this evening to 10 AM PST Wednesday. * Winds...South 20 to 30 kt from Gold Beach northward through this evening. Winds diminish to westerly 15 kt or less late tonight. * Seas...A steep mix of wind driven southerly seas and west swell, resulting in combined seas of 9 to 13 ft. Seas become west swell-dominated late tonight. * Areas affected...Small craft advisory winds will affect areas from Gold Beach northward while steep seas will impact all areas from Brookings northward through Tuesday morning. Then, all areas will be affected by small craft advisory seas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ PZZ370-376-301145- /O.CAN.KMFR.SC.Y.0012.000000T0000Z-180201T0000Z/ /O.NEW.KMFR.SC.Y.0013.180129T2233Z-180130T0300Z/ /O.NEW.KMFR.SW.Y.0010.180130T0300Z-180131T1800Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 233 PM PST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect until 7 PM PST this evening. A Small Craft Advisory for hazardous seas has also been issued. This Small Craft Advisory for hazardous seas is in effect from 7 PM this evening to 10 AM PST Wednesday. * Winds...Increasing to South 20 to 25 kt from Gold Beach northward through this evening, then diminishing to westerly 15 kt or less late tonight. * Seas...A steep mix of wind driven southerly seas and west swell, resulting in combined seas of 10 to 13 ft. Seas become west swell- dominated late tonight. * Areas affected...Small craft advisory winds will affect areas from Gold Beach northward while steep seas will impact all areas from Brookings northward through this evening. Then, all areas will be affected by small craft advisory seas. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. A Small Craft Advisory for hazardous seas means that waves will be steep enough to create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 11:04 AM PST, 3 hours 29 minutes earlier.
Area forecast discussion, Jan 29, 11:04 AM PST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1104 AM PST Mon Jan 29 2018
.Updated aviation discussion.
.DISCUSSION...
Widespread fog has settled in this morning across the valleys.
The upper level clouds are thicker compared to yesterday, so we'll
probably take a bit longer to clear out today. High temperatures
look pretty reasonable this morning, so no major changes there.
The focus for the upcoming forecast update this afternoon will be
on the incoming system on Tuesday morning.
-Smith
&&
.AVIATION...29/18Z TAF CYCLE...Lingering IFR ceilings are affecting
some valleys to include the Rogue and Shasta near Yreka, but these
will lift to VFR soon. A cold front will reach the coast late this
afternoon and early evening, and winds will increase ahead of it,
especially aloft and over higher terrain. This is expected to bring
a period of low level wind shear to KOTH. Rain will reach the coast
late afternoon with MVFR and mountain obscuration developing then
spreading into southwest Oregon during the evening with higher
terrain obscurations. Clouds will thicken and lower in the west side
valleys overnight to MVFR. Some improvement is expected late Tuesday
afternoon in valleys, and mountain obscuration should diminish
during the afternoon as well. SK
&&
.MARINE...Updated 835 AM PST Monday 29 Jan 2018...A cold front
will move into the waters this afternoon, producing steep wind
driven seas. Additionally, small craft advisory level winds will
develop from Port Orford northward as the front passes. Models have
trended faster with the cold front passage through the coast this
evening. Once the front moves onshore, seas will become swell-
dominated but remain steep through Wednesday morning. A thermal
trough will develop along the coast by Wednesday, resulting in gusty
northerly winds south of Cape Blanco. Swell will continue to
diminish Wednesday through late in the week.
-Keene
&&
.PREV DISCUSSION... /Issued 423 AM PST Mon Jan 29 2018/
SHORT TERM...Through Wednesday night, January 31st...
A record high of 64 degrees was tied at Roseburg Airport yesterday.
The record was previously set in 1998 and was also tied in 2016.
Today will be mild again, but plenty of subtropical cloudiness
getting spread out ahead of the incoming frontal system is likely
to keep us from reaching record highs for the calendar day.
Temperatures are expected to be 5-10 degrees above normal again
today under mostly cloudy to overcast skies.
Rain is expected to arrive at the Coos County coast late this
afternoon into early this evening, spreading south and eastward
tonight through early Tuesday. As has been expected, it still
appears that the cold front will weaken as it moves inland, so the
bulk of the precipitation with it is expected to fall along and
west of the Curry County Coastal Mountains and west through north
of Mount McLoughlin. In these areas precipitation amounts are
likely to be mainly a quarter to a half of an inch. Snow levels
will be fairly high with this front, beginning around 7000 to 8000
feet and falling to 5500 to 6500 feet Tuesday morning. 1-3 inches
of new snow is possible above 5500 feet in the Cascades from
Mount McLoughlin northward, with nothing to less than an inch
south of there.
Although the cold front will not provide much in the way of
precipitation outside of the areas mentioned, temperatures will
return to near normal Tuesday through Wednesday. Thus, the snowpack
will experience a refreeze Tuesday night into Wednesday morning
and then, lesser so Thursday morning.
-Lutz
LONG TERM...From Sunday afternoon's Area Forecast Discussion...
Thursday, February 1st, through Sunday, February 4th...
Late (this) week into (the) weekend, the pattern will be
dominated by upper ridging along and just offshore of the West
Coast. Expect some late-night/morning valley low clouds and fog
pretty much each day west of the Cascades. An active jet stream to
the north will allow disturbances to ride over the top of the
ridge from time to time. This will likely bring periods of mainly
mid and high level cloudiness (cloudiest across northern
sections). While one or two of these disturbances may also bring
some showers or light rain to northern areas, the vast majority of
the area will be dry. Overall, expect temperatures to gradually
increase through the period, getting back to about 10 degrees
above normal over the weekend.
Beyond that, the expected upper air pattern will feature a strong
upper trough near Hudson Bay with the ridge holding firm and likely
building somewhat along the West Coast. This pattern will have a
chance to lock in during the week 2 and beyond time frame as
indicated by the latest CFSv2 weekly forecasts. So, at this point,
the first half of February looks more springlike with temperatures
above normal (in some cases well above normal) and
precipitation below normal.
-Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 10 PM this evening to 7 AM PST Tuesday for
ORZ031.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 4 PM PST
Wednesday for PZZ350-356-370-376.
Smith/Lutz/Sven/SpildeThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:39 AM PST | Small Craft Advisory | MFR | 12 hr | |
| Jan 29, 2:33 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 42 hr |
Nearby
Small Craft Advisories in Oregon, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.